Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 61, NWS Mobile, AL

March 28, 2009Baldwin County, Alabama; Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 28, 2009, 1:28 AM CDT for Baldwin County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2009, 1:28 AM CDT (06:28 UTC)
Expired
Mar 28, 2009, 2:15 AM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 1:35 AM CDTHAIL 0.25Molino, FLNUMEROUS REPORTS OF 0.25 TO 0.50 DIAMETER HAIL IN CENTRAL AND NORTHERN PORTIONS OF ESCAMBIA COUNTY.
Mar 28, 1:35 AM CDTHAIL 0.75Molino, FLHAIL REPORTED COVERING THE GROUND NEAR MOLINO. HAIL WAS REPORTED BETWEEN 0.25 AND 0.50 INCH DEEP ON THE GROUND.
Mar 28, 1:38 AM CDTTSTM WND GST 585 N Milton, FLNAVAL AIR STATION WHITING FIELD ASOS REPORTED A 50 KNOT WIND GUST.
Mar 28, 1:38 AM CDTHAIL 0.25Cantonment, FLWEAR-TV REPORTED THAT UNKNOWN HAIL SIZE WAS REPORTED NEAR CANTONEMENT ALONG WITH SOME POWER OUTAGES.
Mar 28, 2:25 AM CDTHAIL 1.75Allentown, FLGOLF HAIL REPORTED NEAR ALLENTOWN ON HWY 87.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 10:09 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1844 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
2.8
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 280628
SVRMOB
ALC003-FLC033-113-280715-
/O.NEW.KMOB.SV.W.0061.090328T0628Z-090328T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
128 AM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  EXTREME EAST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 215 AM CDT

* AT 124 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR CANTONMENT...OR ABOUT 18
  MILES NORTHWEST OF PENSACOLA...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COTTAGE HILL BY 135 AM CDT...
  MOLINO BY 140 AM CDT...
  9 MILES NORTHWEST OF PACE BY 145 AM CDT...
  CHUMUCKLA BY 150 AM CDT...
  ALLENTOWN AND MILTON NEAR WHITING FIELD BY 205 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3097 8708 3073 8690 3047 8741 3069 8754
TIME...MOT...LOC 0629Z 237DEG 32KT 3063 8737

$$
1 follow-up statement
000 
WWUS54 KMOB 280652
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
152 AM CDT SAT MAR 28 2009

ALC003-FLC033-113-280715-
/O.CON.KMOB.SV.W.0061.000000T0000Z-090328T0715Z/
BALDWIN AL-ESCAMBIA FL-SANTA ROSA FL-
149 AM CDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHERN SANTA ROSA...CENTRAL ESCAMBIA AND EXTREME EAST CENTRAL
BALDWIN COUNTIES...

AT 147 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE 
TWO SEVERE THUNDERSTORMS...WITH BOTH CAPABLE OF PRODUCING NICKLE 
SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH.  

THE FIRST STORM WAS NEAR CHUMUCKLA...OR ABOUT 20 MILES NORTH OF 
PENSACOLA...WITH THE SECOND OVER 4 MILES WEST OF CANTONMENT.

BOTH WERE MOVING NORTHEAST AT 40 MPH.

THE FIRST SEVERE THUNDERSTORM WILL BE NEAR...
  ALLENTOWN AND MILTON NEAR WHITING FIELD BY 205 AM CDT...

THE SECOND SEVERE THUNDERSTORM WILL BE NEAR...
  CANTONMENT BY 155 AM CDT...
  NORTH OF PACE BY 215 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3070 8751 3097 8708 3073 8690 3057 8722
      3048 8739
TIME...MOT...LOC 0649Z 237DEG 31KT 3072 8721

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:45 PM CDT, 9 hours 43 minutes earlier.

Area forecast discussion, Mar 27, 3:45 PM CDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI MAR 27 2009

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...VERY ACTIVE WEATHER PATTERN
WILL CONTINUE THROUGH SATURDAY. THE CONVECTIVE COMPLEX THAT MOVED
THROUGH LAST NIGHT LAID AN OUTFLOW BOUNDARY ACROSS THE NORTHERN GULF
THAT HAS BEEN A FOCUS FOR SHOWERS AND THUNDERSTORMS ALL DAY. THAT
BOUNDARY AND THE ASSOCIATED THUNDERSTORMS ARE NOW RETURNING
NORTHWARD AS HEIGHTS FALL ACROSS THE CENTRAL GULF COAST IN ADVANCE
OF AN APPROACHING UPPER TROUGH AND ASSOCIATED COLD FRONT. A ZONE
FROM STONE COUNTY MISSISSIPPI NORTHEAST TO NORTHWEST MOBILE COUNTY
HAS RECEIVED 10 TO 15 INCHES OF RAIN THE PAST FEW DAYS WHICH HAS
CAUSED PROBLEMS ALONG THE ESCATAWPA RIVER. OTHER RIVERS ARE ALSO
RUNNING AT ELEVATED LEVELS OR ARE ALREADY IN FLOOD AND ADDITIONAL
HEAVY RAINS TONIGHT AND ON SATURDAY WILL ONLY AGGRAVATE THE FLOODING
PROBLEMS. THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 1 PM
SATURDAY. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE
THIS AFTERNOON AND EVENING...THE GREATER SEVERE THREAT WILL COME
LATE TONIGHT THROUGH LATE SATURDAY MORNING.

AN APPROACHING COLD FRONT WILL MOVE QUICKLY EASTWARD TONIGHT AS THE
UPPER TROUGH TAKES ON NEUTRAL TO SLIGHTLY NEGATIVE TILT AS IT MOVES
ACROSS THE MID SOUTH. THE COLD FRONT...PRECEDED BY A SQUALL
LINE...WILL ENTER OUR SOUTHEAST MISSISSIPPI ZONES DURING THE EARLY
MORNING HOURS AND TO THE ALABAMA...MISSISSIPPI STATE LINE AROUND 6
AM. THE LINE IS EXPECTED TO EXIT THE AREA BY THE EARLY MORNING
HOURS. A VERY MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH A
DIFFLUENT UPPER FLOW PATTERN AND OTHER FAVORABLE PARAMETERS TO LEAD
TO SEVERE THUNDERSTORM DEVELOPMENT BOTH AHEAD OF THE LINE AND ALONG
THE LINE AS IT MOVES THROUGH SATURDAY MORNING. THIS SYSTEM HAS THE
POTENTIAL TO PRODUCE A WIDESPREAD DAMAGING WIND EVENT ACROSS THE
CENTRAL GULF COAST ALONG WITH ISOLATED TORNADOES. THE GREATER
TORNADO RISK WILL LIKELY REMAIN TO OUR NORTH AND WEST CLOSER TO THE
SFC LOW TRACK. IN ADDITION TO THE SEVERE WEATHER...THE HEAVY RAINS
WILL LEAD TO ADDITIONAL RIVER AND FLASH FLOOD PROBLEMS. ALL
INTERESTS ACROSS THE CENTRAL GULF COAST SHOULD HAVE A METHOD TO HEAR
WEATHER INFORMATION OVERNIGHT THROUGH SATURDAY MORNING AND BE
PREPARED FOR WATCHES AND WARNINGS.

ONCE THE COLD FRONT PASSES THE AREA BY EARLY AFTERNOON A COOLER AND
DRIER AIRMASS WILL MOVE INTO THE REGION FOR SATURDAY NIGHT INTO
SUNDAY. HIGHS ON SUNDAY WILL BE WELL BELOW NORMAL. CLEAR SKIES AND A
DRIER AIRMASS WILL ALLOW TEMPS TO FALL BACK INTO THE LOW 40S INLAND
TO NEAR 50 ALONG THE COAST BOTH SATURDAY AND SUNDAY NIGHT. /13

.LONG TERM...(MONDAY THROUGH THURSDAY)...THE EXTENDED FORECAST WAS
LEFT AS IS...WITH ALL THE CONCENTRATION IN THE NEAR TERM.
HOWEVER...A QUICK LOOK AT THE GLOBAL MODELS SHOWS THAT AN ACTIVE
WEATHER PATTERN WILL RETURN BY THE MIDDLE OF NEXT WEEK. A COLD FRONT
IS AGAIN EXPECTED TO STALL ACROSS THE AREA NEXT WEDNESDAY WITH A
STRONGER COLD FRONT MOVING ACROSS LATE IN THE PERIOD WITH ANOTHER
CHANCE OF STRONG THUNDERSTORMS. TEMPERATURES WARM BACK TO
CLIMATOLOGICAL LEVELS TUESDAY BEFORE WARMING ABOVE NORMAL BY THE
MIDDLE OF THE WEEK. /13

&&

.AVIATION...IFR CEILINGS WILL CONTINUE THROUGH THE PERIOD WITH
SHOWERS AND THUNDERSTORMS INCREASING THIS EVENING. STRONGER SHOWERS
AND THUNDERSTORMS ARE EXPECTED SATURDAY MORNING AHEAD OF A COLD
FRONT THAT WILL MOVE ACROSS. LIFR VISBYS ARE POSSIBLE IN AND NEAR
THUNDERSTORMS. /13

&&

.MARINE...A MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE THROUGH
EARLY SATURDAY AS A COLD FRONT SLOWLY APPROACHES THE AREA. THE COLD
FRONT WILL MOVE THROUGH THE MARINE AREA SATURDAY...ENDING
THUNDERSTORMS FROM THE WEST. A WEST TO NORTHWEST WIND FLOW WILL
ENSUE IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY. A SOUTHERLY
WIND FLOW WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE MOVES EAST OF
THE AREA AND ANOTHER COLD FRONT APPROACHES FROM THE WEST. SMALL
CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      60  68  43  61 /  90  80  10  00
PENSACOLA   63  68  47  62 /  90  90  10  05
DESTIN      66  68  49  62 /  80  90  10  05
EVERGREEN   61  69  42  61 /  90  90  10  00
WAYNESBORO  60  66  39  61 /  90  70  10  00
CAMDEN      61  69  41  60 /  90  90  10  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

13.JC
Hazardous weather outlook, Mar 27, 3:45 PM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI MAR 27 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
345 PM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS
WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

.DAY ONE...TONIGHT AND SATURDAY.

...ANOTHER ROUND OF HEAVY RAINFALL IS FORECAST TONIGHT AND EARLY
SATURDAY...

...FLASH FLOODING THREAT CONTINUES...

HEAVY RAINFALL IS EXPECTED TO MOVE INTO THE REGION FROM THE SOUTH
AGAIN THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS THAT HAVE
PERSISTED SOUTH OF THE COAST TODAY WILL MOVE INLAND THIS
EVENING...BECOMING MORE WIDESPREAD OVER THE REGION THROUGH THE
OVERNIGHT HOURS. THE HEAVY RAINS WILL BECOME EVEN MORE NUMEROUS
TOWARD DAYBREAK AS A SQUALL LINE OF STRONG STORMS MOVES INTO
INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI...THEN CONTINUES MOVING
EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE
SATURDAY MORNING. THIS LINE OF STORMS WILL MOVE EAST OF THE REGION
BY AROUND 1 PM SATURDAY. ADDITIONAL RAINFALL TOTALS TONIGHT AND
SATURDAY MORNING WILL AVERAGE 2 TO 4 INCHES AREAWIDE...WITH
LOCALIZED AMOUNTS OF 4 TO 6 INCHES POSSIBLE. THE HEAVY RAINS WILL
PERSIST OVER SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE
INTO THE MIDDLE PART OF THE DAY ON SATURDAY BEFORE MOVING EAST OF
THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT. SOME AREAS OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA HAVE ALREADY RECEIVED
SOME 10 TO 15 INCHES OF RAINFALL OVER THE PAST 24 TO 36 HOURS...AND
MANY SMALL STREAMS...CREEKS AND RIVER AT NEAR OR ABOVE BANKFULL.

IN ADDITION...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE
TONIGHT AND THROUGH THE MORNING HOURS ON SATURDAY. THE NEXT ROUND OF
SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLE TORNADOES IS EXPECTED
LATE TONIGHT AND DURING THE MORNING SATURDAY...ESPECIALLY IN
ASSOCIATION WITH A LINE OF THUNDERSTORMS. THIS SQUALL LINE WILL MOVE
ACROSS SOUTHEAST MISSISSIPPI DURING THE PREDAWN HOURS OF
SATURDAY...THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE BETWEEN AROUND 6 AM AND NOON.

MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL MAINTAIN HAZARDOUS
CONDITIONS FOR SMALL CRAFT. A CONTINUED HIGH RISK OF DANGEROUS RIP
CURRENTS WILL ALSO PREVAIL ALONG AREA BEACHES.

WITH A COLD FRONTAL PASSAGE LATER ON SATURDAY...THE RISK OF SEVERE
WEATHER WILL END. HOWEVER...AREA RIVERS WILL MAINTAIN HIGHER STAGES
INTO THE FIRST OF NEXT WEEK DUE TO THE HEAVY RAINS THAT HAVE FALLEN.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY.

A MODERATE TO OCCASIONAL STRONG ONSHORE FLOW AND HIGH SEAS OF 7 TO
10 FEET WILL BE HAZARDOUS TO NAVIGATION FOR SMALLER MARINE CRAFT ON
SATURDAY. A RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA
BEACHES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ON
ALERT FOR POSSIBLE ACTIVATION THROUGH SATURDAY FOR FLASH
FLOODING...SEVERE THUNDERSTORMS AND TORNADOES.

PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

In the hours before

Special weather statement, Mar 27, 9:34 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
934 PM CDT FRI MAR 27 2009

ALZ064-280315-
LOWER BALDWIN-
934 PM CDT FRI MAR 27 2009

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF MOUTH OF WEEKS BAY...MOVING
NORTHEAST AT 30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TURKEY BRANCH...MAGNOLIA SPRINGS...BON SECOUR...OAK AND FOLEY THROUGH
1015 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Local storm report, Mar 27, 10:21 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1021 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             ELSANOR                 30.55N 87.58W
03/27/2009  E1.75 INCH       BALDWIN            AL   EMERGENCY MNGR

&&

DONF
Special weather statement, Mar 27, 10:40 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CDT FRI MAR 27 2009

ALZ062-064-280430-
UPPER BALDWIN-LOWER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
1040 PM CDT FRI MAR 27 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN COUNTY...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BATTLES WHARF TO 2 MILES NORTH OF
FORT MORGAN...MOVING NORTHEAST AT 45 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MONTROSE...DAPHNE...MALBIS...SPANISH FORT...TURKEY BRANCH...MAGNOLIA
SPRINGS...STAPLETON AND STEELWOOD THROUGH 1130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Mar 28, 12:37 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1237 AM CDT SAT MAR 28 2009

ALZ062-064-FLZ001-002-280615-
INLAND ESCAMBIA-UPPER BALDWIN-LOWER BALDWIN-COASTAL ESCAMBIA-
1237 AM CDT SAT MAR 28 2009

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND ESCAMBIA COUNTIES...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTH OF MAGNOLIA SPRINGS...MOVING
NORTHEAST AT 50 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FOLEY...MARLOW...SUMMERDALE...ROBERTSDALE...ELSANOR AND ROSINTON
THROUGH 115 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Local storm report, Mar 28, 1:00 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
100 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     HAIL             ALLENTOWN               30.76N 87.04W
03/28/2009  E0.88 INCH       SANTA ROSA         FL   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL REPORTED AT HWY 89 AND HWY 182
            NEAR ALLENTOWN.

1228 AM     TSTM WND GST     5 N MILTON              30.69N 87.03W
03/28/2009  M53 MPH          SANTA ROSA         FL   OFFICIAL NWS OBS

            NAVAL AIR STATION WHITING FIELD ASOS REPORTED A 53 MPH
            WIND GUST.

&&

CACERES

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:20 PM CDTSpecial Marine WarningMOB40 min
Mar 27, 8:55 PM CDTSpecial Marine WarningMOB50 min
Mar 27, 8:58 PM CDTSpecial Marine WarningMOB47 min
Mar 27, 9:39 PM CDTSevere Thunderstorm WarningMOBChoctaw, Mobile, Washington51 min
Mar 27, 10:02 PM CDTSevere Thunderstorm WarningMOBBaldwin43 min
Mar 27, 10:12 PM CDTSpecial Marine WarningMOB48 min
Mar 27, 10:16 PM CDTSevere Thunderstorm WarningMOBChoctaw44 min
Mar 27, 10:22 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington38 min
Mar 27, 10:46 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Escambia, Monroe44 min
Mar 27, 10:53 PM CDTSpecial Marine WarningMOB67 min
Mar 27, 10:55 PM CDTSevere Thunderstorm WarningMOBChoctaw20 min
Mar 27, 11:05 PM CDTFlash Flood WarningMOBChoctaw, Clarke, Washington115 min
Mar 27, 11:28 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington47 min
Mar 27, 11:38 PM CDTAreal Flood AdvisoryMOBBaldwin112 min
Mar 27, 11:45 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington28 min
Mar 28, 12:10 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington50 min
Mar 28, 12:48 AM CDTSevere Thunderstorm WarningMOBBaldwin42 min
Mar 28, 1:01 AM CDTFlash Flood WarningMOBChoctaw, Clarke, Mobile, Washington119 min
Mar 28, 1:04 AM CDTSevere Thunderstorm WarningMOBBaldwin41 min
Mar 28, 1:11 AM CDTSevere Thunderstorm WarningMOBCovington34 min
Mar 28, 1:57 AM CDTFlash Flood WarningMOBBaldwin3 hr
Mar 28, 1:59 AM CDTSevere Thunderstorm WarningMOBBaldwin16 min
Mar 28, 2:13 AM CDTSevere Thunderstorm WarningMOBCovington47 min
Mar 28, 2:35 AM CDTSevere Thunderstorm WarningMOBMobile55 min
Mar 28, 2:45 AM CDTSpecial Marine WarningMOB90 min
Mar 28, 2:50 AM CDTTornado WarningMOBMobile15 min
Mar 28, 2:54 AM CDTSevere Thunderstorm WarningMOBBaldwin53 min
Mar 28, 2:56 AM CDTSevere Thunderstorm WarningMOBCovington, Escambia49 min
Mar 28, 3:01 AM CDTFlash Flood WarningMOBMobile89 min
Mar 28, 3:25 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile65 min
Mar 28, 4:08 AM CDTSevere Thunderstorm WarningMOBChoctaw52 min
Mar 28, 4:10 AM CDTSevere Thunderstorm WarningMOBCovington, Escambia65 min
Mar 28, 4:29 AM CDTFlash Flood WarningMOBBaldwin, Escambia, Mobile, Monroe3 hr
Mar 28, 4:57 AM CDTTornado WarningMOBCovington, Escambia49 min
Mar 28, 5:12 AM CDTSevere Thunderstorm WarningMOBCovington48 min
Mar 28, 5:31 AM CDTTornado WarningMOBCovington21 min
Mar 28, 5:42 AM CDTTornado WarningMOBCovington12 min
Mar 28, 6:11 AM CDTRiver Flood WarningMOBBaldwin28 hr
Mar 28, 6:11 AM CDTRiver Flood WarningMOBCovington, Escambia16 hr
Mar 28, 6:11 AM CDTRiver Flood WarningMOBBaldwin7 days
Mar 28, 6:11 AM CDTRiver Flood WarningMOBBaldwin64 hr
Mar 28, 6:11 AM CDTRiver Flood WarningMOBEscambia13 days
Mar 28, 6:11 AM CDTRiver Flood WarningMOBCovington, Escambia7 days
Mar 28, 6:41 AM CDTFlash Flood WarningMOBCovington, Escambia6 hr
Mar 28, 7:15 AM CDTFlash Flood WarningMOBBaldwin, Conecuh, Escambia6 hr
Mar 28, 8:48 AM CDTRiver Flood WarningMOBCovington, Crenshaw, Escambia50 hr
Mar 28, 8:48 AM CDTRiver Flood WarningMOBCovington, Escambia3 days
Mar 28, 8:52 AM CDTRiver Flood WarningMOBCovington5 days
Mar 28, 10:26 AM CDTSpecial Marine WarningMOB109 min
Mar 28, 12:32 PM CDTAreal Flood WarningMOBBaldwin, Conecuh, Covington, Crenshaw, Escambia, Monroe12 hr
Mar 28, 12:53 PM CDTAreal Flood WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington12 hr
Mar 28, 12:19 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa56 min
Mar 28, 6:11 AM CDTRiver Flood WarningMOBOkaloosa9 days
Mar 28, 6:29 AM CDTSevere Thunderstorm WarningMOBOkaloosa31 min
Mar 28, 8:52 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa63 hr
Mar 28, 12:38 PM CDTFlash Flood WarningMOBOkaloosa4 hr
Mar 28, 4:35 PM CDTAreal Flood WarningMOBOkaloosa8 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.